">
 

Document Type

Article

Journal or Conference Title

The Journal of Chemical Physics

ISSN

0021-9606

Volume

116

Issue

1

Publication Date

2002

Department

Natural Sciences and Mathematics

Abstract

A kink-based expression for the canonical partition function is developed using Feynman’s path integral formulation of quantum mechanics and a discrete basis set. The approach is exact for a complete set of states. The method is tested on the 3×3 Hubbard model and overcomes the sign problem seen in traditional path integral studies of fermion systems. Kinks correspond to transitions between different N-electron states, much in the same manner as occurs in configuration interaction calculations in standard ab initio methods. The different N-electron states are updated, based on which states occur frequently during a Monte Carlo simulation, giving better estimates of the true eigenstates of the Hamiltonian.

Comments

Uploaded to arXiv on 10-11-2001

Publisher Statement

Copyright 2002 American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics.

The following article appeared in: Randall W. Hall, "An adaptive, kink-based approach to path integral calculations", J. Chem. Phys. 116, 1 (2002)

Included in

Chemistry Commons

Share

COinS